Hail, Texas
- When
- April 23, 5:08 PM CST
- Where
- Texas County, 12 mi S of Guymon
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.507, -101.480
Hail was reported two miles north of the Oklahoma and Texas state line.
A severe thunderstorm over the central Oklahoma panhandle during the early evening hours produced large hail. No damage and no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm over the central Oklahoma panhandle during the early evening hours produced large hail. No damage and no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 23, 4:20 PM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 520 PM CDT MON APR 23 2007 .DISCUSSION... WELL...ANOTHER ROUND OF SVR WX EXPECTED INTO THE EVENING HOURS. WHAT APPEARS TO BE THE LAST IN THE SERIES OF STRONG CLOSED UPPER LOWS IS MOVG INTO FOUR CORNERS REGION THIS AFTERNOON...AND PROGGED TO MOVE EAST ACROSS NRN NM AND THE OKLAHOMA PANHANDLE TUESDAY AND TUESDAY NIGHT...THEN E OF FCST AREA WEDNESDAY. SFC DRYLINE HAS REMAINED MUCH FURTHER W THAN ANY MODEL PROGGED...NOT AT ALL SURPRISING. DRYLINE CURRENTLY LOCATED FROM JUST W OF KGUY TO KHRX. AMA DEWPOINT AT 60 DEGREES AT THE MOMENT WITH A DECENT SE WIND. STORMS NOW FIRING IN CNTRL AND ERN SECTIONS. TOR WATCH HAS ALREADY BEEN ISSUED TIL 03Z. WHEN STORMS GET GOING...THEY SHOULD BECOME SVR FAIRLY QUICKLY...WITH POTENTIAL FOR TORNADOES...LARGE HAIL...AND DAMAGING WINDS THIS EVENING. HAVE GONE WITH AREAL QUALIFIERS...LOWEST W AND HIGHEST E AND NE ACROSS FCST AREA TONIGHT WITH SVR WORDING MENTIONED AS WELL. ON TUESDAY...PNHDLS WILL GET THE FAMILIAR DRY SLOT AS UPPER LOW TRACKS ACROSS NRN NM AND OK PNHDL. WRAPAROUND PRECIP PSBL NRN ZNS... WHERE CHC POPS PAINTED IN. WINDY CONDITIONS ALL SECTIONS TUE AS PACIFIC COLD FRONT AND DRYLINE SWEEP E OF THE REGION. BORDERLINE WIND ADVISORY...SO DID NOT ISSUE THIS PCKG. CANCELLED FIRE WX WATCH SWRN TX PNHDL AFTER COORDINATING WITH WFO LUB WITH REASONING SIMILAR...THAT IS...VERY GREEN ALONG WITH STANDING WATER IN MANY FIELDS WITH MANY PLAYA LAKES RUNNING HIGH. FIRE DANGER STATEMENT WILL MORE THAN LIKELY SUFFICE IF NECESSARY. WRAPAROUND PRECIP TUE NIGHT PSBL STILL WITH HIGHEST POPS OK PNHDL AND LOWEST SRN TX PNHDL....RANGING FROM CHC TO SLGT CHC RESPECTIVELY. IF THE NAM VERIFIES...THERE COULD VERY WELL BE A BIT OF LIGHT SNOW MIXED IN WITH THE RAIN IN PARTS OF OK PNHDL LATE TUE NIGHT AND EARLY WED MORNING. LEFT OUT OF GRIDS FOR NOW BUT THIS WILL NEED WATCHING. COULD THIS BE THE BLACKBERRY WINTER. RESIDUAL SLGT CHC POPS NERN ZNS WED...THEN DRY AFTER AS UA PATTERN BECOMES MORE OF A NW FLOW WITH MINIMAL MOISTURE RETURN SEEN AT THIS TIME. DURG WEEKEND...UPPER RIDGE SLIDES OVER SRN PLAINS WITH WELL ABV NORMAL TEMPS ANTICIPATED. IF LONG RANGE MODELS VERIFY...WRN US TROF EVOLVES EARLY NEXT WEEK WITH UPPER RIDGE SLIDING E OF AREA. ANY EFFECTS FROM THIS WRN US TROF APPEAR TO HOLD OFF UNTIL AFTER THIS 7 DAY PCKG. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 52 69 43 62 40 / 20 10 20 10 0 BEAVER OK 55 71 44 57 40 / 50 30 40 20 0 BOISE CITY OK 47 61 38 57 37 / 20 40 40 10 0 BORGER TX 56 69 44 59 43 / 30 20 20 10 0 BOYS RANCH TX 51 67 43 62 41 / 10 20 20 10 0 CANYON TX 51 70 44 62 40 / 20 10 20 10 0 CLARENDON TX 56 75 45 64 44 / 40 5 20 10 0 DALHART TX 47 63 40 60 38 / 10 30 30 10 0 GUYMON OK 52 67 42 60 40 / 30 30 40 10 0 HEREFORD TX 49 70 43 62 39 / 10 10 20 10 0 LIPSCOMB TX 57 73 44 58 41 / 40 20 30 20 0 PAMPA TX 56 68 42 58 43 / 40 10 20 10 0 SHAMROCK TX 58 76 45 63 45 / 40 5 20 10 0 WELLINGTON TX 59 79 48 67 45 / 40 5 20 10 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && ANDRADE
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 421 PM CDT MON APR 23 2007 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 421 PM CDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A TORNADO WATCH IS IN EFFECT FOR THE CENTRAL TO EASTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH 10 PM CDT THIS EVENING... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES AS A DRYLINE ORGANIZES OVER THE AREA. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE...MAINLY EAST OF A GUYMON TO CLAUDE LINE. WIND PROFILES SUPPORT LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. SOUTHEASTERLY WINDS AHEAD OF THE DRYLINE THIS AFTERNOON AND TONIGHT WILL INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS. CAUTION ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND EVENING ACROSS THE OKLAHOMA AND MUCH OF THE TEXAS PANHANDLES. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. MUCH DRIER AIR WORKING INTO THE SOUTHWESTERN TEXAS PANHANDLE TUESDAY AFTERNOON AND EVENING WILL RESULT IN MINIMUM AFTERNOON RELATIVE HUMIDITIES DROPPING TO 15 PERCENT OR LESS. A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE SOUTHWESTERN TEXAS PANHANDLE WILL CAUSE STRONG WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. THE FIRE DANGER RATING IS FORECAST TO BE HIGH OR GREATER TUESDAY AFTERNOON AND EVENING. THIS WILL LEAD ELEVATED FIRE WEATHER CONDITIONS ACROSS THE SOUTHWEST TEXAS PANHANDLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT FOR THE POSSIBILITY OF ACTIVATION THIS AFTERNOON AND EVENING. SP/BROST
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1240 PM CDT MON APR 23 2007 OKZ001>003-TXZ001>020-232300- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1240 PM CDT MON APR 23 2007 ...AN OUTBREAK OF SEVERE THUNDERSTORMS IS POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IS FORECASTING THE DEVELOPMENT OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES LATER THIS AFTERNOON AND EVENING. THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE NORTHEAST TEXAS PANHANDLE WILL BE THE AREAS MOST LIKELY TO EXPERIENCE SEVERE THUNDERSTORMS... WHERE A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS FOR LATE THIS AFTERNOON AND EVENING. IN ADDITION...THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF THE CENTRAL TEXAS PANHANDLE FOR LATE THIS AFTERNOON AND EVENING. THE DRYLINE WILL ORGANIZE IN THE WESTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON. THIS FEATURE...IN COMBINATION WITH AN INCREASINGLY UNSTABLE ATMOSPHERE...SUFFICIENT LOW LEVEL MOISTURE...AND AN APPROACHING STRONG UPPER LEVEL LOW PRESSURE SYSTEM FROM THE FOUR CORNERS REGION WILL LIKELY RESULT IN THE DEVELOPMENT OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING ACROSS MAINLY CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL... DAMAGING WINDS...AND TORNADOES...ESPECIALLY IN THE MODERATE RISK AREA. IF YOU LIVE IN THE CENTRAL AND EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES...MAINLY ALONG AND EAST OF A LINE EXTENDING FROM STURGIS OKLAHOMA TO AMARILLO TEXAS TO CANYON TEXAS...YOU ARE HIGHLY ENCOURAGED TO REVIEW SEVERE WEATHER SAFETY RULES AND PROCEDURES...AND PREPARE TO HAVE A PLAN OF ACTION IN PLACE SHOULD SEVERE WEATHER THREATEN YOUR AREA LATER THIS AFTERNOON AND EVENING. STAY TUNED TO YOUR RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN AMARILLO ON THIS UPCOMING SEVERE WEATHER EVENT. ANDRADE
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1244 PM CDT MON APR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL HEREFORD 34.82N 102.40W
04/21/2007 M1.75 INCH DEAF SMITH TX FIRE DEPT/RESCUE
STORM WAS PRODUCING GOLF BALL HAIL ON THE WEST AND
SOUTH SIDES OF TOWN IN A 3 MILE STRETCH.
0601 PM HAIL 1 S HEREFORD 34.81N 102.40W
04/21/2007 M1.75 INCH DEAF SMITH TX TRAINED SPOTTER
SPOTTER MEASURED PEAS TO GOLF BALL HAIL JUST SOUTH OF
HEREFORD.
0608 PM HAIL HEREFORD 34.82N 102.40W
04/21/2007 M1.25 INCH DEAF SMITH TX TRAINED SPOTTER
0612 PM HAIL DALHART 36.06N 102.52W
04/21/2007 M1.00 INCH DALLAM TX TRAINED SPOTTER
0614 PM HAIL DALHART 36.06N 102.52W
04/21/2007 M0.88 INCH DALLAM TX TRAINED SPOTTER
0615 PM HAIL DALHART 36.06N 102.52W
04/21/2007 M1.00 INCH DALLAM TX TRAINED SPOTTER
COVERING THE GROUND
0615 PM HAIL 1 S DALHART 36.05N 102.51W
04/21/2007 E0.88 INCH HARTLEY TX TRAINED SPOTTER
NICKEL SIZE HAIL IN DALHART ON HARTLEY COUNTY SIDE
0620 PM HAIL DALHART 36.06N 102.52W
04/21/2007 M1.25 INCH DALLAM TX TRAINED SPOTTER
SPOTTER REPORTED QUARTERS TO HALF DOLLAR...WITH HAIL
SIZE INCREASING WITH TIME.
0636 PM HAIL DALHART 36.06N 102.52W
04/21/2007 M1.25 INCH DALLAM TX TRAINED SPOTTER
0640 PM HAIL BOISE CITY 36.73N 102.51W
04/21/2007 E1.00 INCH CIMARRON OK FIRE DEPT/RESCUE
0645 PM HAIL 3 S WILDORADO 35.17N 102.24W
04/21/2007 E1.00 INCH DEAF SMITH TX BROADCAST MEDIA
REPORTED BY LOCAL MEDIA
0645 PM HAIL DALHART 36.06N 102.52W
04/21/2007 E1.00 INCH DALLAM TX FIRE DEPT/RESCUE
0645 PM TORNADO 5 WNW BOYS RANCH 35.54N 102.33W
04/21/2007 OLDHAM TX AMATEUR RADIO
0653 PM TORNADO 3 SE CHANNING 35.65N 102.29W
04/21/2007 HARTLEY TX LAW ENFORCEMENT
0700 PM TORNADO 5 NE CHANNING 35.73N 102.27W
04/21/2007 HARTLEY TX STORM CHASER
0715 PM TORNADO 15 NE CHANNING 35.84N 102.14W
04/21/2007 MOORE TX STORM CHASER
4 MILES NORTH OF 722 HARTLEY/MOORE COUNTY LINE.
0717 PM HAIL 12 NNE HEREFORD 34.98N 102.32W
04/21/2007 M1.00 INCH DEAF SMITH TX AMATEUR RADIO
0742 PM HAIL 4 W FOUR WAY 35.69N 102.03W
04/21/2007 E2.50 INCH MOORE TX BROADCAST MEDIA
0742 PM TORNADO CACTUS 36.04N 102.01W
04/21/2007 MOORE TX EMERGENCY MNGR
TORNADO MOVED THROUGH RESIDENTIAL PART OF TOWN. POWER
LINES AND POLES WERE DOWNED...TRAILER HOMES...SEMIS AND
CARS WERE OVERTURNED...COMBINE...CROP SPRINKLERS AND
BARNS WERE DESTROYED
0745 PM HAIL 5 S VALLEY DE ORO 35.38N 102.11W
04/21/2007 E1.00 INCH POTTER TX PUBLIC
REPORTED HEAVY RAIN AND UP TO QUARTER IN HAIL. REPORTS
1.10 INCHES OF RAIN
0745 PM HAIL BOISE CITY 36.73N 102.51W
04/21/2007 E1.00 INCH CIMARRON OK LAW ENFORCEMENT
WOODEN SHED BLOWN DOWN
0745 PM TSTM WND GST BOISE CITY 36.73N 102.51W
04/21/2007 E60 MPH CIMARRON OK LAW ENFORCEMENT
WOODEN SHED BLOWN DOWN
0748 PM TORNADO 5 ESE FOUR WAY 35.66N 101.88W
04/21/2007 MOORE TX STORM CHASER
CORROBORATED WITH DAMAGE REPORTED BY NWS EMPLOYEE
0800 PM HAIL 6 E WILDORADO 35.22N 102.14W
04/21/2007 E1.75 INCH POTTER TX PUBLIC
0807 PM TORNADO 6 SE DUMAS 35.80N 101.89W
04/21/2007 MOORE TX TRAINED SPOTTER
ROPE TORNADO - NEAR FARM TO MARKET ROAD 1284 - SPOTTER
6 MILES EAST OF DUMAS LOOKING SOUTH SOUTHWEST
0825 PM TORNADO 10 NE DUMAS 35.97N 101.84W
04/21/2007 MOORE TX STORM CHASER
POWER FLASHES REPORTED
0832 PM HAIL 5 SW AMARILLO 35.15N 101.88W
04/21/2007 M0.88 INCH RANDALL TX CITY OFFICIAL
0835 PM TORNADO 5 NE SUNRAY 36.07N 101.76W
04/21/2007 SHERMAN TX STORM CHASER
0838 PM HAIL 5 S WILDORADO 35.14N 102.24W
04/21/2007 M0.88 INCH DEAF SMITH TX AMATEUR RADIO
ON FARM TO MARKET ROAD 809
0845 PM TSTM WND GST 3 SW WAYSIDE 34.76N 101.58W
04/21/2007 E65 MPH ARMSTRONG TX TRAINED SPOTTER
500 GALLON CATTLE FEEDER BLOWN OVER AND PUSHED UPHILL
50 FEET
0845 PM HAIL 3 SW WAYSIDE 34.76N 101.58W
04/21/2007 E0.75 INCH ARMSTRONG TX TRAINED SPOTTER
0854 PM TORNADO 5 SW SUNRAY 35.97N 101.89W
04/21/2007 MOORE TX STORM CHASER
0855 PM HAIL CANYON 34.98N 101.92W
04/21/2007 M0.88 INCH RANDALL TX AMATEUR RADIO
AT U.S. HIGHWAY 60 AND FARM TO MARKET ROAD 168
0900 PM HAIL CLAUDE 35.11N 101.36W
04/21/2007 E0.88 INCH ARMSTRONG TX TRAINED SPOTTER
0900 PM TSTM WND GST BUSHLAND 35.19N 102.06W
04/21/2007 M63 MPH POTTER TX BROADCAST MEDIA
SCHOOLNET SITE AT BUSHLAND REPORTED BETWEEN 60 AND 66
MPH WINDS
0903 PM HAIL 1.5 W CANYON 34.98N 101.95W
04/21/2007 E1.00 INCH RANDALL TX PUBLIC
0904 PM HAIL CLAUDE 35.11N 101.36W
04/21/2007 M0.88 INCH ARMSTRONG TX TRAINED SPOTTER
3 INCHES DEEP
0925 PM HAIL SUNRAY 36.02N 101.82W
04/21/2007 E1.75 INCH MOORE TX CITY OFFICIAL
0930 PM TSTM WND DMG GUYMON 36.69N 101.48W
04/21/2007 TEXAS OK EMERGENCY MNGR
TRUCKS BLOWN OVER BY WINDS/TEXOMA NO POWER/TELEPHONE
POLES DOWN/HOOKER POLICE DEPARTMENT WINDOWS BLOWN
OUT/WINDS ESTIMATED AT 65 MPH
0955 PM TSTM WND GST GOODNIGHT 35.03N 101.19W
04/21/2007 E60 MPH ARMSTRONG TX PUBLIC
PEA SIZE HAIL WITH HEAVY WINDS AND HEAVY RAIN. 0.60
INCHES OF RAIN FELL
0955 PM TSTM WND GST GOODNIGHT 35.03N 101.19W
04/21/2007 E60 MPH ARMSTRONG TX PUBLIC
PEA SIZE HAIL WITH HEAVY WINDS AND HEAVY RAIN 0.75
INCHES
1014 PM HAIL 6 E GROOM 35.20N 101.00W
04/21/2007 M0.88 INCH GRAY TX AMATEUR RADIO
ON INTERSTATE 40.
1030 PM TSTM WND GST CLARENDON 34.94N 100.89W
04/21/2007 E60 MPH DONLEY TX CO-OP OBSERVER
NUMEROUS TREE LIMBS DOWN
&&
CKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 553 PM CDT MON APR 23 2007 OKZ002-TXZ003-232345- HANSFORD TX-TEXAS OK- 553 PM CDT MON APR 23 2007 ...STRONG THUNDERSTORM IN CENTRAL TEXAS AND NORTHWESTERN HANSFORD COUNTIES... AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 22 MILES SOUTH OF GUYMON MOVING NORTH AT 40 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
The Amarillo radar (KAMA), 143 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
1 hail. Local standard time, as filed.
Hail was reported two miles north of the Oklahoma and Texas state line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27857.